MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G56552
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during a lower extremity angiogram, the tip of a cxi support catheter separated inside of the patient.Access was obtained in the right femoral artery to target the superficial femoral artery and profunda.Another manufacturer¿s sheath and another manufacturer¿s wire were used during the procedure.The hydrophilic coating was reportedly activated.Resistance was encountered during insertion/advancement of the catheter, as the lesion was calcified.During removal of the other manufacturer¿s 0.014-inch wire guide, the tip of the catheter separated ¿from the distal marker forward¿.Per the reporter, it is unclear if the wire was pulled first or if the catheter was pulled with the wire inside.A power injector was not used with the catheter.The user was unable to cross the lesion; therefore, the procedure was not completed.The separated fragment remains in the patient, within a lateral branch of the profunda.Per the reporter, the patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
H3: device evaluated by mfg - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a lower extremity angiogram, the tip of a cxi support catheter separated inside of the patient.Access was obtained in the right femoral artery to target the superficial femoral artery and profunda.Another manufacturer¿s sheath and another manufacturer¿s wire were used during the procedure.The hydrophilic coating was reportedly activated.Resistance was encountered during insertion/advancement of the catheter, as the lesion was calcified.During removal of the other manufacturer¿s 0.014-inch wire guide, the tip of the catheter separated ¿from the distal marker forward¿.Per the reporter, it is unclear if the wire was pulled first or if the catheter was pulled with the wire inside.A power injector was not used with the catheter.The user was unable to cross the lesion; therefore, the procedure was not completed.The separated fragment remains in the patient, within a lateral branch of the profunda.Per the reporter, the patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, drawings, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The catheter tip was missing; however, approximately five millimeters of the tip remained intact.A kink, approximately one-centimeter in length, was noted approximately 107.5-centimeters from the strain relief.A document-based investigation evaluation was performed.A review of the device history record and complaint history found no relevant discrepancies or additional complaints on the final or sub-assembly lots.The product ifu states ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s calcified anatomy contributed to this event, as the device was unable to pass through a calcified lesion.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23926754
Report Number1820334-2025-01608
Device Sequence Number12968033
Product Code KRA
UDI-Device Identifier00827002565524
UDI-Public(01)00827002565524(17)260427(10)15409860
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2026
Device Model NumberG56552
Device Catalogue NumberCXI-2.6-18-150-0
Device Lot Number15409860
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014 GLIDE ADVANTAGE WIRE; TERUMO 6 FR DESTINATION SHEATH
Patient SexFemale